Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy And Drop Foot

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

HART related neuropathy started in L foot, now in thighs?

Dear Dr Henery:Please bear with me. Have multi-part question about HART and HIV side effects.Diagnosed HIV+ in 2000. Started HART (Combivar & Retrovir)six months later with CD4 count 410, viral load 19,000. 3 yrs later, HIV doc recommended drug...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The localized nerve problems you have experience would be very unlikely due to HIV or your last HIV regimen. Stopping HIV drugs can cause a range of symptoms and is generally not recommended. I would discuss your concerns/problems with your HIV... Read more »

drop foot

Hello my name is George I started taking HIV drugs <ATRIPLA> for the first time 3 year ago 4 months ago I started to feel pain on my right foot and lower leg, The pain increased a lot, and 2 months ago I stopped taking <atripla>, but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
First of all I recommend discussing with your HIV specialist what should be done regarding your HIV infection. It seems unlikely that the Atripla had anything to do with the nerve condition that you described but being off treatment often can result... Read more »

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

neuropathy

My Mom who is 73 has neuropathy in her upper legs(thigh and groin) and it is painfull, she does see a neurologist, they don't seem to be doing anything for her pain, she gets very weak in the legs and can't walk far. My Mom's brother...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and sorry to hear about your mother.From what you've described, it doesn't seem that she has a typical peripheral neuropathy, with involvement of her proximal (rather than distal) legs. Indeed, it would be good to know if she has... Read more »
Connect With Others

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy?

Posted by golfguy, 3 Replies
Hi,

I posted before and have really been trying to calm my anxiety....but it's really getting bad.

I'm about 6 weeks post exposure and had a negative ELISA at 5 weeks post exposure.

However, over the last 24 hours I've developed a significant... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »